Alert archive / Missouri / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Kansas City, MO

March 16, 20257 counties in Kansas; 37 counties in Missouri

NWS Kansas City, MO issued this red flag warning at Mar 16, 2025, 1:51 PM CDT for 7 counties in Kansas; 37 counties in Missouri. It took effect at Mar 17, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 1:51 PM CDT (18:51 UTC)
In effect from
Mar 17, 2025, 12:00 PM CDT
Expired
Mar 17, 2025, 8:00 PM CDT
In force
8 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
-107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS83 KEAX 161851
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
151 PM CDT Sun Mar 16 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171000-
/O.UPG.KEAX.FW.A.0004.250317T1700Z-250318T0100Z/
/O.NEW.KEAX.FW.W.0004.250317T1700Z-250318T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
151 PM CDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from noon to 8 PM CDT Monday. The Fire Weather
Watch is no longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 
  016, 017, 020, 021, 022, 023, 024, 025, 028, 029, 030, 031, 
  032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054.

* TIMING...From noon to 8 PM CDT Monday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest at 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY...As low as 20 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

HFH
3 follow-up statements
042 
WWUS83 KEAX 170758
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
258 AM CDT Mon Mar 17 2025


KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-172100-
/O.CON.KEAX.FW.W.0004.250317T1700Z-250318T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
258 AM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 
  016, 017, 020, 021, 022, 023, 024, 025, 028, 029, 030, 031, 
  032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054.

* TIMING...From noon today to 8 PM CDT this evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest at 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY...As low as 20 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
317 
WWUS83 KEAX 171925
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
225 PM CDT Mon Mar 17 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-180330-
/O.NEW.KEAX.FW.W.0005.250318T1600Z-250319T0100Z/
/O.CON.KEAX.FW.W.0004.000000T0000Z-250318T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
225 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT TUESDAY FOR 
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from 11 AM to 8 PM CDT Tuesday.

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 
  016, 017, 020, 021, 022, 023, 024, 025, 028, 029, 030, 031, 
  032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 8 PM 
  CDT Tuesday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest at 15 to 25 mph with gusts over 40 mph possible.

* HUMIDITY...As low as 20 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

HFH
718 
WWUS83 KEAX 180124
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
824 PM CDT Mon Mar 17 2025


KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181030-
/O.EXP.KEAX.FW.W.0004.000000T0000Z-250318T0100Z/
/O.CON.KEAX.FW.W.0005.250318T1600Z-250319T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard-
Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
824 PM CDT Mon Mar 17 2025


...RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE...


...RED FLAG WARNING REMAINS IN EFFECT FROM 11
AM TO 8 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... 


* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 
  016, 017, 020, 021, 022, 023, 024, 025, 028, 029, 030, 031, 
  032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053 and 054.

* TIMING...From 11 AM to 8 PM CDT Tuesday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND...Southwest at 15 to 25 mph with gusts over 40 mph 
  possible.

* HUMIDITY...As low as 20 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:21 PM CDT, 1 hour 30 minutes earlier. Its key messages:

  • A Fire Weather Watch is in effect Monday afternoon through Monday evening. Elevated fire weather concerns continue on Tuesday.
  • Thunderstorms are possible Tuesday night into Wednesday.
  • Precipitation may transition from rain to snow Wednesday night however, little to no snow accumulation is expected.
Area forecast discussion, Mar 16, 12:21 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1221 PM CDT Sun Mar 16 2025

.KEY MESSAGES...

- A Fire Weather Watch is in effect Monday afternoon through Monday
  evening. Elevated fire weather concerns continue on Tuesday.

- Thunderstorms are possible Tuesday night into Wednesday.

- Precipitation may transition from rain to snow Wednesday night
  however, little to no snow accumulation is expected.

&&

.DISCUSSION...
Issued at 320 AM CDT Sun Mar 16 2025

Early this morning a upper level trough is swinging through the area
bringing snow to the eastern CWA. This upper trough will shift east
of the area today as a surface ridge of high pressure will move into
the area from the central Plains. This will allow northwest winds to
relax this afternoon however, the cool start in the upper 20s and
lower 30s coupled with continued CAA through the morning will keep
highs in the upper 40s to mid 50s. The aforementioned surface ridge
will quickly traverse the area this afternoon through this evening
exiting to the east tonight. As it exits tonight, a shortwave will
move through the northern Rockies developing an associated surface
low across the northern High Plains. This will leave the local area
in between these two features tightening the pressure gradient and
allowing WAA to get underway. This WAA Sunday night into Monday
couple with low amplitude upper level ridging building into the
central CONUS with allow highs to warm into the low to mid 70s
Monday. The main concern in the short term will be for high fire
weather concerns as the warm temperatures, RH values between 20 to
30 percent, and SW winds gusting 20 to 30 kts, will be borderline
red flag warning conditions. As such, have expanded the existing
fire weather watch over central Missouri for Monday. Monday
night into Tuesday, a upper level trough will dig from the west
coast quickly through the Rockies. This will force a cold front
into the Plains which enhance WAA over the local area. This will
drive temperatures well above normal into the mid 70s to lower 80s.
There is also a elevated fire weather concern on Tuesday however,
moisture return to the area ahead of the approaching front may keep
relative humidity values above critical threshold. The threat for
dangerous fire weather conditions will need to be monitored for both
Monday and Tuesday.

Tuesday night into Wednesday the aforementioned upper level trough
will move from the eastern Rockies in the local area. This will
force a cold front into the area late Tuesday night. Model sounding
suggest elevated instability will be available with MUCAPE values
around 500-700J/Kg with will allow for thunderstorm development
particularly over northwestern Missouri. The cold front will move
through the CWA Wednesday continuing shower chances. Highs will
range from the mid 40s across the northwestern CWA when the front
will pass earlier in the day to near 60 across the southeastern CWA
where the front will pass later on the day. Strong CAA is expected
on the back side of this system with northwest gusts ranging from
30-35kts. As such temperatures will drop behind the front and the
NBM want to transition rain to snow Wednesday night before it exits
however, precipitation may exit the area before the cold air
arrives. Either way little to no snow accumulation is expected
Wednesday night.

The pattern stays progressive late in the week. The storm system
on Wednesday/Wednesday night shifts east of the area Wednesday
night. Height rise occur on Thursday as shortwave upper level ridge
build over the region in response to another fast moving upper level
trough digging through the Rockies. This will allow highs Thursday
to return near normal in the lower 50s to near 60. Friday the
aforementioned upper trough moves through the Plains and into the
local area. WAA ahead of this system will allow highs to reach the
upper 50s to mid 60s Friday. light showers will be possible Friday
into Friday night. The upper level trough shifts east of the area
Friday night and the upper level flow becomes quasi-zonal
in its wake on Saturday keeping highs in the upper 50s to mid 60s.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1221 PM CDT Sun Mar 16 2025

VFR will continue through the next 24 hours. Wind gusts over 20
knots will be possible through the evening hours before relaxing.
Winds shift to the south this evening/overnight and are
expected to pick up by the mid morning hours tomorrow.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Fire Weather Watch from Monday afternoon through Monday
     evening for MOZ001>008-011>017-020>025-028>033-037>040-
     043>046-053-054.
KS...Fire Weather Watch from Monday afternoon through Monday
     evening for KSZ025-057-060-102>105.

&&

DISCUSSION...73
AVIATION...Hayes
Hazardous weather outlook, Mar 16, 5:03 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
503 AM CDT Sun Mar 16 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
503 AM CDT Sun Mar 16 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dry conditions with strong winds will lead to elevated fire weather
concerns for Monday and Tuesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.